Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Metacompact subspaces of products of ordinals


Author: William G. Fleissner
Journal: Proc. Amer. Math. Soc. 130 (2002), 293-301
MSC (2000): Primary 54D20; Secondary 54F05, 03E10
DOI: https://doi.org/10.1090/S0002-9939-01-06026-9
Published electronically: May 25, 2001
MathSciNet review: 1855648
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract:

Let $X$ be a subspace of the product of finitely many ordinals. $X$ is countably metacompact, and $X$ is metacompact iff $X$ has no closed subset homeomorphic to a stationary subset of a regular uncountable cardinal. A theorem generalizing these two results is: $X$ is $\lambda$-metacompact iff $X$has no closed subset homeomorphic to a $ (\kappa_1, \ldots , \kappa_n)$-stationary set where $\kappa_1 < \lambda$.


References [Enhancements On Off] (What's this?)

  • 1. van Douwen, E. and Lutzer, D. A note on paracompactness in generalized ordered spaces, Proc. AMS 125(1997)1237-1245 MR 97f:54039
  • 2. Dushnik, B. and Miller, E., Partially ordered sets, Amer J. Math. 63(1941)600-610 MR 3:73a
  • 3. Fleissner, W. and Stanley, A. D-spaces, to appear, Topol. Appl.
  • 4. Fleissner, W. If all normal Moore spaces are metrizable, then there is an inner model with a measurable cardinal, TAMS 273(1982)365-373 MR 84h:03118
  • 5. Fleissner, W. Normal Moore spaces, Set Theoretic Topology, ed by Kunen & Vaughan Elsevier, 1984 pp.423-501
  • 6. Kemoto, N., Nogura, T., Smith K., and Yajima Y., Normal subspaces in products of two ordinals, Fund. Math 151 (1996) 279-297 MR 98b:54011
  • 7. Kemoto, N. and Smith, K. The product of two ordinals is hereditarily countably metacompact, Topol. Appl. 74(1996)91-96 MR 97j:54009
  • 8. Kemoto, N. and Smith, K. Hereditary countable metacompactness in finite and infinite product spaces of ordinals, Topol. Appl. 77(1997)57-63 MR 98j:54041
  • 9. Kemoto, N., Tamano, K., and Yajima, Y. Generalized paracompactness of subspaces in products of two ordinals, to appear, Topol. Appl. 104(2000)155-168 CMP 2001:01
  • 10. Kunen, K. Set theory, Elsevier, 1980
  • 11. Stanley, A. D-Spaces and a Dowker Space, thesis, Univ. Kansas 1997

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 54D20, 54F05, 03E10

Retrieve articles in all journals with MSC (2000): 54D20, 54F05, 03E10


Additional Information

William G. Fleissner
Affiliation: Department of Mathematics, University of Kansas, Lawrence, Kansas 66045
Email: fleissne@math.ukans.edu

DOI: https://doi.org/10.1090/S0002-9939-01-06026-9
Keywords: Metacompact, stationary set, pressing down lemma, finite product of ordinals
Received by editor(s): March 8, 2000
Received by editor(s) in revised form: June 6, 2000
Published electronically: May 25, 2001
Communicated by: Alan Dow
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society